MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/18MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/18MM; SCREW, FIXATION, BONE
Model Number 04.118.518
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent an open reduction internal fixation (orif) surgery for fracture of shaft of clavicle.When the surgeon started inserting the 2nd screw, the head of the 1st screw inserted previously jumped up and broke at its neck.Since the shaft of the screw was left in the bone, the surgeon shaved the bone around the shaft of the screw with a competitor¿s scalpel and extracted the screw shaft by radio pliers.The surgery was completed successfully within 30 minutes delay.There are no pieces remaining in the patient.The surgeon confirmed by x-ray.Concomitant device reported: unk - insertion instruments: trauma (part# unknown; lot# unknown; quantity: unknown).This is report 1 of 1 for (b)(4).This report is for a screw.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part # 04.118.518ts lot # 9l33990 manufacturing site: werk selzach release to warehouse date: 03 may2022 expiration date: 01 may2027 supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the head of the lwprof metaphys compres scr ã¸2.7 self-ta has broken, the broken fragment was returned.No other problems were observed.A dimensional inspection was not performed for the lwprof metaphys compres scr ã¸2.7 self-ta due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the lwprof metaphys compres scr ã¸2.7 self-ta would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15084379
Report Number8030965-2022-05081
Device Sequence Number17346938
Product Code HWC
UDI-Device Identifier10886982108821
UDI-Public(01)10886982108821
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.118.518
Device Catalogue Number04.118.518TS
Device Lot Number9L33990
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS: TRAUMA
Patient SexUnknown